Pennsylvania, 2025

Damaging Winds in Pennsylvania, July 25, 2025

July 25, 2025 · NWS CTP · 17 events in 11 counties and zones

Residence time in the warm sector across central Pennsylvania led to increasingly unstable conditions in a relatively moist environment during the afternoon and evening hours of July 25, 2025. A pre-frontal trough began moving into this environment with ample shear in place to support continued updraft formation.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$49,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Residence time in the warm sector across central Pennsylvania led to increasingly unstable conditions in a relatively moist environment during the afternoon and evening hours of July 25, 2025. A pre-frontal trough began moving into this environment with ample shear in place to support continued updraft formation. Thunderstorms began to form during the afternoon hours, continuing to gain strength as they moved into an increasingly unstable and sheared environment across the eastern half of Pennsylvania. Severe thunderstorms continued moving southeastward across the Commonwealth, producing scattered instances of thunderstorm wind damage, including multiple trees on residences, across the south-central mountains. Wind damage become more widespread as thunderstorms began moving into the Susquehanna Valley, with the most concentrated swath of damage observed in Lebanon County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 25, 9:48 AM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 25, 9:48 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
1048 AM EDT Fri Jul 25 2025

.SYNOPSIS...
* Max Heat Index reaches/exceeds 100F this afternoon for areas
  near and south of Interstate 80
* Rounds of thunderstorms are probable this weekend with
  continued hot/humid weather before a cooldown arrives to kick
  off the month of August

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 am update... We've added a row of counties (from Columbia
west-southwest down to Huntingdon) to the Heat Advisory this
afternoon.

Meso-analysis and sounding interrogation late this morning shows
a warm and relatively moist layer of air just above the surface
across the southern half of PA, which should somewhat inhibit
the ability to mix surface dew points downward this afternoon.
Slightly higher dew points (up to the mid 70s) edges Heat Index
values above 100F a bit farther to the north.

Previous discussion... Showers and TSRA moving east into the
western forecast area border along and just ahead of a cold
front. Area is diminishing as it moves east and left slight to
low chance PoPs with ridging aloft/heat dome.

HeatRisk ramps to level 3 of 4 (major) across most of CPA
Friday with max heat index values 95-100+ degrees fcst across
the central and eastern valleys particularly near and southeast
of the I99/US220 corridor. We issued a heat advisory for a
portion of south central PA where confidence is highest (>80%)
in observing max heat indices 100-104F. There may be a few
isolated 105F or slightly higher but not enough to warrant any
ramping of the heat products. Heat Advisory will last from
afternoon through sunset.

Latest HREF data suggests iso-sct t-storms are likely to
develop along the eastern I-99 / I-80 corridor during the mid
afternoon and slide southeast through sunset. SPC keeps a
marginal risk (1 of 5) across this area with any higher risk
just to the east of our forecast area today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Similar to the longer term pattern this summer, model data
indicates the front stalls out and becomes wavy or quasi
stationary over central PA by 12Z Sat. Any locations that
receive rain Friday may also experience some low clouds/fog on
Saturday morning as moisture rich air and weak forcing remains
in place. Best chance at this time is in the northwest
mountains. On Saturday, a low amplitude shortwave trough
translating around the northern periphery of the upper ridge
should trigger one or more rounds of showers and storms along
wavy/stationary/warm front into Saturday night. Latest guidance
has trended down quite a bit in terms of storm coverage, with
some indications that much of the day on Saturday could be rain
free for most of the region (best chance for widespread/longer-
lasting showers/storms in the Laurels).

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Best large scale forcing will now arrive on Sunday with the
passage of the low amplitude mid level trough. This should
ignite another round of showers and storms with max QPF signal
over eastern PA. We should get a little break in precip Sunday
night into Monday before the next quick moving wave in the WNW
flow arrives Monday night into Tuesday. Timing of waves and
associated precip is likely to change to some extent for early
next week based on the current spread/diffs in the model data.
Hot/humid conditions will stick around through the extended
period as well, with heat index values flirting with the century
mark a couple days.

Ensemble data suggests a pattern change is likely to evolve by
the end of the forecast period/beginning of August as the upper
level flow becomes more amplified, with the ridge building
north across the Rockies and a trough from Canada building
southward across the Great Lakes and the Northeast. This should
bring a return to much more pleasant conditions behind a cold
front on Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Few showers and storms to the west at sunrise.

With winds becoming westerly early on, expect showers
and storms to be rather scattered in nature today, then
as in past events, as convergence will be more limited.

More in the way in dry weather by next Monday.

Outlook...

Sat-Sun...Mainly dry, not as hot, with isolated to scattered
TSRA and brief restrictions possible each afternoon/evening.

Mon-Tue...VFR.

&&

.CLIMATE...
A record high temperature of 87 degrees was tied at Bradford
Thursday. This ties the record set back in 2001.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ026>028-035-
036-049>053-056>059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Jurewicz/Dangelo/Tyburski
SHORT TERM...Tyburski
LONG TERM...Steinbugl/Banghoff/Tyburski
AVIATION...Martin
CLIMATE...NPB
Hazardous weather outlook, Jul 25, 9:53 AM EST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service State College PA
1053 AM EDT Fri Jul 25 2025

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
261500-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
1053 AM EDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

Scattered thunderstorms are expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ026>028-035-036-049>053-056>059-063>066-261500-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1053 AM EDT Fri Jul 25 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are also expected this afternoon. Isolated
occurrences of strong, damaging gusts are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall is possible on Saturday and could result in
isolated flooding especially in places that can experience rapid
runoff.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jurewicz

In the hours before

Special weather statement, Jul 25, 12:12 PM EST, 42 minutes before
Special Weather Statement
National Weather Service State College PA
112 PM EDT Fri Jul 25 2025

PAZ024>028-033>036-049>053-056>059-063>066-260000-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
112 PM EDT Fri Jul 25 2025

...SCATTERED STRONG THUNDERSTORMS POSSIBLE...

Scattered thunderstorms will move across Central PA this afternoon
and produce gusty winds and locally heavy rainfall. A few of the
storms could produce damaging wind gusts.

Please monitor NOAA Weather Radio and available media sources for
additional information and possible warnings from the National
Weather Service.

The radar

The State College radar (KCCX), 20 km away, was scanning. The volume nearest the first event began at 17:52 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Centre

When
July 25, 12:54 PM EST
Where
Centre County, 0.7 mi S of Bellefonte
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.910, -77.770

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree into a house in Bellefonte. No injuries were reported.

Thunderstorm Wind, Centre

When
July 25, 1:15 PM EST
Where
Centre County, 0.28 mi NNE of Rising Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.854, -77.568

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down on Long Street near the intersection of Cooper Street in Spring Mills.

Thunderstorm Wind, Mifflin

When
July 25, 1:37 PM EST
Where
Mifflin County, 5.91 mi N of Wagner
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.765, -77.376

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees onto New Lancaster Valley Road east of Milroy.

Thunderstorm Wind, Northumberland

When
July 25, 1:39 PM EST
Where
Northumberland County, 1.02 mi SSE of Snydertown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.867, -76.660

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down onto Clark Road near Snydertown.

Thunderstorm Wind, Northumberland

When
July 25, 2:02 PM EST
Where
Northumberland County, 1.03 mi W of Herndon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.700, -76.850

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down onto South Main Street in Herndon.

Thunderstorm Wind, Perry

When
July 25, 2:42 PM EST
Where
Perry County, 1.74 mi W of Rose Glen
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.398, -77.113

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down onto Dark Hollow Road blocking the roadway near Mecks Corner.

Thunderstorm Wind, Lebanon

When
July 25, 2:50 PM EST
Where
Lebanon County, 0.69 mi S of Sand Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.360, -76.430

A severe thunderstorm and an associated gust front, producing wind gusts estimated near 60 mph, knocked down multiple trees and wires down in North Lebanon Township.

Thunderstorm Wind, Lebanon

When
July 25, 2:58 PM EST
Where
Lebanon County, 0.59 mi ESE of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.325, -76.411

A gust front associated with a severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees and wires down in Lebanon.

Thunderstorm Wind, Huntingdon

When
July 25, 3:03 PM EST
Where
Huntingdon County, 0.42 mi ESE of Huntingdon
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
40.497, -78.013

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree next to Weis Market in Huntingdon.

Thunderstorm Wind, Lebanon

When
July 25, 3:10 PM EST
Where
Lebanon County, 0.51 mi W of North Cornwall
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.281, -76.410

A gust front associated with a severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees and wires down in Cornwall.

Thunderstorm Wind, Huntingdon

When
July 25, 3:24 PM EST
Where
Huntingdon County, 2.75 mi NNW of Lotta Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.357, -77.988

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down onto Smith Valley Road at the intersection of Boot Hill Lane blocking one lane of roadway near Mapleton.

Thunderstorm Wind, Cumberland

When
July 25, 4:19 PM EST
Where
Cumberland County, 1.42 mi SSW of Newville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.160, -77.406

A severe thunderstorm, producing wind gusts estimated near 60 mph knocked a tree down onto Big Spring Road blocking one lane of the roadway near Newville.

Thunderstorm Wind, Lycoming

When
July 25, 4:43 PM EST
Where
Lycoming County, 0.77 mi SW of Waterville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.312, -77.380

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees blocking the roadway west of Waterville.

Thunderstorm Wind, York

When
July 25, 5:50 PM EST
Where
York County, 0.13 mi NW of Ore Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.931, -76.672

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree and a set of wires down onto Springwood Road west of Ore Valley.

Thunderstorm Wind, Snyder

When
July 25, 6:26 PM EST
Where
Snyder County, 2.37 mi ENE of Kissimmee
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.810, -77.027

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down multiple trees and communication lines onto and along New Berlin Highway in Franklin Township.

Thunderstorm Wind, Schuylkill

When
July 25, 7:00 PM EST
Where
Schuylkill County, 2.7 mi SE of Klingerstown
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.643, -76.663

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked a tree down into a house near the intersection of Fearnot Road and Honey Moon Trail Road. No injuries reported.

Thunderstorm Wind, Schuylkill

When
July 25, 7:05 PM EST
Where
Schuylkill County, 0.72 mi E of Valley View
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.649, -76.516

A severe thunderstorm, producing wind gusts estimated near 60 mph, knocked down a tree and a set of wires on Forest Drive near Redners Market near Hegins.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276550, 1276554, 1276556, 1276559, 1276561, 1276563, 1276565, 1276567, 1276571, 1276569, 1276573, 1276576, 1276577, 1276579, 1276581, 1276585, 1276587.